Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: I hate HIV

Apr 8, 2005

Dear Dr. Young,

Thank you for posting all the comments, it has been quite helpful as I posted the original one. As you know HIV affects everyone differently and for those people with stronger immunities (and personalities) to survive, they seem to do better. Unfortunately, in my case my cd4 is very low and just 2 months after infection started to suffer from hypogonadism along with constant blurred vision. This is not a good prognosis and I am not optimistic at all about treatments keeping me well for very long.

Response from Dr. Young

Thank you for your post.

As you point out there are many factors that govern the quality (and quantity) of life of persons with HIV infection or AIDS.

In the cases of persons with low CD4 counts, appropriate combination treatment and medical monitoring does result in a good prognosis. Hypogonadism is readily treated with a topical gel or weekly injection. (Though your blurred vision deserves prompt attention as I've mentioned in a separate post.)

For what anecdotes are worth, I have quite a few patients who were diagnosed with CD4 counts well below 50 who are well and leading essentially normal lives, many years after their initial diagnosis. Most are still on their first HAART regimens.

So, while your concern and lack of optimism are understandable, I'd argue with you about the poor overall prognosis. Please mention your concerns to your doctor or case manager. Perhaps a detailed discussion about your case can fill in the blanks for you.

Good luck, feel free to post back. BY



Previous
Eye Floaters and CMV
Next
re:viral load detectable /dementia concerns

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement